Florida, 2006

Heavy Rain in Florida, August 25, 2006

August 25, 2006 · NWS JAX · 1 event in 1 county or zone

6 inches of rainfall within 4 hours at the intersection of 9A and Gate Parkway.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Local TV meteorologist reported 4.6 inches of rainfall within 4 hours at the intersection of 9A and Gate Parkway.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 25, 9:28 AM EST, 2 hours 7 minutes earlier.

Area forecast discussion, Aug 25, 9:28 AM EST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1028 AM EDT FRI AUG 25 2006

...HEAVY RAINFALL POSSIBLE AGAIN TODAY...

.PUBLIC...A SURFACE TROUGH EXTENDS ACROSS THE FORECAST AREA NEAR OR
JUST S OF THE FL-GA STATELINE. TRAINING CELLS FROM THE SUWANNEE
VALLEY TO PONTE VEDRA MADE FOR A MESSY MORNING COMMUTE. THE ACTIVITY
IS SHIFTING SLOWLY SOUTH...WHILE INDIVIDUAL STORM MOTION IS EAST
AROUND 15 TO 20 MPH.

FOR THE MORNING UPDATE...HAVE MADE LITTLE CHANGE TO THE PREVIOUS
FORECAST. POPS RANGE FROM N-S WITH 50% OVER OUR N GA ZONES WHERE
DRIER AIR WILL BEGIN TO AFFECT THIS AFTERNOON AND HELP LIMIT
COVERAGE...WHILE A MOIST AND UNSTABLE AIRMASS (PWATS OVER 2 INCHES
PER MORNING SOUNDINGS) WILL CONTINUE OVER FL SOUTH OF AND ALONG THE
FRONT. AFTN SEABREEZES...OUTFLOW AND THE FRONT WILL PROVIDE THE FOCI
FOR WIDESPREAD SHOWERS AND SCATTERED STORMS. MAIN CONVECTIVE
CONCERNS WILL BE EXCESSIVE LIGHTNING...PERIODS OF HEAVY RAINFALL
WHICH MAY CAUSE FLOODING PROBLEMS ESPECIALLY IN AREAS WHERE HEAVY
RAINFALL FELL YESTERDAY. NO FLOOD WATCH ANTICIPATED...AND FOR NOW
PLAN TO HANDLE FLOODING WITH FLS PRODUCTS IF NEEDED. MAX TEMPS WILL
BE HELD IN THE UPPER 80S DUE TO WIDESPREAD CLOUD COVER.

&&

.MARINE...WITH TROUGHING OVER THE WATERS CONTINUED TO SEPARATE THE
COASTAL WATERS FORECAST NEAR FERNANDINA BEACH WITH NNE WINDS OVER
OUR GA WATERS AND WSW SOUTH OVER OUR FL WATERS. WINDS OVER OUR FL
WATERS ARE A LITTLE STRONGER WITH BUOY 41012 REPORTING 12 KTS SO
INCREASED WINDS TO 10-15 KTS OVER OUR FL WATERS THIS
MORNING...BECOMING LIGHTER AROUND 10 KTS THIS AFTERNOON AS THE FRONT
SAGS SLOWLY SOUTH. ALSO ADDED REDUCED VISIBILITIES IN HEAVY RAIN TO
THE TEXT.

&&

.AVIATION...TEMPO MVFR CONDITIONS AT SITES THIS MORNING WITH LOW
CIGS 1-3 KFT OVER THE AREA AND SHRA...JUST HAD TO AMENDED SSI FOR
TEMPO LOW CIG 500 FT...BUT BELIEVE THIS DECK SHOULD LIFT WITHIN THE
NEXT HOUR OR SO. TEMPS TS THIS AFTN LOOKS ON TRACK FOR ALL SITES.

&&

.CLIMATE...RECORD RAINFALL YESTERDAY AT AMG AND ALMOST AT JAX WITH
AMOUNTS OVER 4 INCHES IN BOTH LOCATIONS. A MOIST ENVIRONMENT
CONTINUES OVER THE AREA TODAY SO HIGH RAINFALL AMOUNTS ARE POSSIBLE
AGAIN TODAY. HERE ARE SOME PRECIP RECORDS:

SITE    YSTDY RAINFALL      TODAYS RECORDS
AMG         4.56              1.58 1961
SSI         1.08              3.79 1995
JAX         4.41              3.63 1874
GNV         0.45              2.36 1995

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  89  72  90  72 /  60  40  40  20
SSI  86  76  86  77 /  50  40  40  20
JAX  88  74  89  74 /  80  50  50  30
SGJ  87  75  85  77 /  70  50  50  30
GNV  87  73  89  73 /  80  60  60  40
OCF  87  74  89  73 /  80  60  70  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...NONE.
&&

ENYEDI/CARROLL
Hazardous weather outlook, Aug 25, 6:18 AM EST, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
718 AM EDT FRI AUG 25 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-260900-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
718 AM EDT FRI AUG 25 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...NUMEROUS SHOWERS AND THUNDERSTORMS TODAY...

A WEAK TROUGH OF LOW PRESSURE AND HIGH ATMOSPHERIC MOISTURE OVER THE
AREA WILL LEAD TO NUMEROUS SHOWERS AND THUNDERSTORMS AGAIN TODAY.
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL LIKELY BE ONGOING
OVER PORTIONS OF AREA THIS MORNING...THEN GRADUALLY INCREASE IN
COVERAGE THE REMAINDER OF THE DAY AND CONTINUE INTO THE EVENING
HOURS. THE MAIN CONCERNS WITH THUNDERSTORMS WILL BE EXCESSIVE
LIGHTNING AND LOCALLY HEAVY RAINFALL OF UP TO 2 TO 4 INCHES WHICH
COULD CAUSE TEMPORARY FLOODING ESPECIALLY IN POOR DRAINAGE AREAS AND
FLOOD PRONE AREAS. STORM MOTION WILL BE TOWARD THE EAST AT 5 TO 10
MPH. AN ISOLATED STORM MAY BE CAPABLE OF PRODUCING FUNNEL CLOUDS
OR WATERSPOUTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THE REMNANTS OF A FRONTAL TROUGH OVER THE REGION AND HIGH ATMOSPHERIC
MOISTURE WILL ONCE AGAIN LEAD TO SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS DURING THE WEEKEND...ESPECIALLY OVER NORTHEAST FLORIDA.
THE MAIN IMPACTS WILL BE LOCALLY HEAVY RAINFALL AND FREQUENT
LIGHTNING. RAIN CHANCES WILL RETURN TO MORE NORMAL SUMMERTIME
PATTERN AFTER SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ARS

In the hours before

Special weather statement, Aug 25, 9:16 AM EST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1016 AM EDT FRI AUG 25 2006

FLZ025-033-251500-
DUVAL-ST. JOHNS-
1016 AM EDT FRI AUG 25 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHEAST ST.
JOHNS AND SOUTHEAST DUVAL COUNTIES FOR POSSIBLE FUNNEL CLOUDS VALID
UNTIL 1100 AM EDT...

AT 1016 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CENTERED 4 MILES SOUTHWEST OF UNF...MOVING EAST AT 20
MPH. THIS THUNDERSTORM WILL MOVE OVER AREAS AROUND
ARLINGTON...BAYARD...UNF...SAN PABLO...PALM VALLEY...NEPTUNE BEACH...
JACKSONVILLE BEACH...PONTE VEDRA BEACH...SAWGRASS AND GUANA RIVER
STATE PARK THROUGH 1100 AM EDT. DOPPLER RADAR HAS INDICATED WEAK
ROTATION WITHIN THIS STORM...AND FUNNEL CLOUDS OR WATERSPOUTS MAY
DEVELOP WITH LITTLE OR NO ADVANCE WARNING. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

ENYEDI
Special weather statement, Aug 25, 10:53 AM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1153 AM EDT FRI AUG 25 2006

FLZ040-251645-
MARION-
1153 AM EDT FRI AUG 25 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR
EXCESSIVE LIGHTNING VALID UNTIL 1245 PM EDT...

AT 1153 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER LAKE WEIR...OR 6 MILES NORTHWEST OF
THE VILLAGES...MOVING EAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL
ALSO AFFECT AREAS AROUND SUMMERFIELD...SILVER SPRINGS SHORES...LAKE
WEIR...BELLEVIEW...WEIRSDALE...OCKLAWAHA AND MOSS BLUFF THROUGH 1245
PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE
OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE
SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING
STRIKES. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Duval

When
August 25, 11:35 AM EST
Where
Duval County, San Pablo
Reported by
BROADCAST MEDIA
Coordinates
30.335, -81.648 (the zone’s center; the record gives no point)

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521785.